MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT8
Medical Device Problem Codes Material Opacification (1426); Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient experienced lens stuck in injector.Additional information has been received that, on (b)(6) 2024 the lens was removed due to opacification, but implantation of new lens took place on (b)(6) 2024 and patient was discharged from hospital.There was no harm to the patient.
 
Additional Manufacturer Narrative
Corrected information provided in h.6.Correction: on initial mdr the product problem code of 1426 was as error.It should have been 4010 only in the original mdr.Additional information provided in h.3., h.6.And h.11.The product was not returned.Product history records were reviewed and documentation indicated the product met release criteria.A non-qualified cartridge was indicated.The company, 33.0 diopter lens is only qualified for use in the company cartridge.A qualified viscoelastic was indicated.The handpiece information was not provided.It is unknown if a qualified product was used.The root cause for the reported lens stuck in injector is most likely related to a failure to follow the instructions for use (ifu).The company 33.0 diopter lens is only qualified for use in the company cartridge.It is unknown if a qualified handpiece was used.The ifu instructs: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Information was provided that the patient received a lens the next day and has not reported any issues.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19173208
Report Number1119421-2024-00787
Device Sequence Number15417763
Product Code MJP
UDI-Device Identifier00380652277747
UDI-Public00380652277747
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2025
Device Model NumberSN6AT8
Device Catalogue NumberSN6AT8.330
Device Lot Number15088399
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer06/17/2024
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown